Alert archive / Wisconsin / Flash Flood Warnings in 2008
Flash Flood Warning 30, NWS La Crosse, WI
NWS La Crosse, WI issued this flash flood warning at Jul 10, 2008, 11:13 PM CDT for Juneau County, Monroe County, Wisconsin. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 10, 2008, 11:13 PM CDT (04:13 UTC)
- Expired
- Jul 11, 2008, 2:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Juneau County, WI, Monroe County, WI
The radar
The La Crosse radar (KARX), 93 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 11:42 PM CDT | FLOOD | Tomah, WI | STREET FLOODING IN THE CITY OF TOMAH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 1124 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KARX 110413
FFWARX
WIC057-081-110715-
/O.NEW.KARX.FF.W.0030.080711T0413Z-080711T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1113 PM CDT THU JUL 10 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN JUNEAU COUNTY IN CENTRAL WISCONSIN...
NORTHEASTERN MONROE COUNTY IN WEST CENTRAL WISCONSIN...
* UNTIL 215 AM CDT
* AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED VERY HEAVY RAIN OVER PARTS OF MONROE AND JUNEAU
COUNTIES. RADAR ESTIMATES THAT BETWEEN 2 AND 3 INCHES OF RAIN
HAS ALREADY FALLEN...WITH MORE EXPECTED.
* LOCATIONS IN THE WARNING INCLUDE AREAS FROM TOMAH...TO CAMP
DOUGLAS...NEW LISBON...AND MAUSTON. THIS WILL AFFECT THE
LEMONWEIR RIVER AND SEVEAL OF ITS SMALLER TRIBUTARIES.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF
FLOODING IS OBSERVED ACT QUICKLY.
LAT...LON 4364 8979 4364 8995 4391 9061 4415 9048
4397 8996 4390 8997 4387 8995 4377 8984
TIME...MOT...LOC 0409Z 180DEG 0KT 4395 9031
$$
MW2 follow-up statements
000
WGUS73 KARX 110447
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1147 PM CDT THU JUL 10 2008
WIC057-081-110715-
/O.CON.KARX.FF.W.0030.000000T0000Z-080711T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JUNEAU WI-MONROE WI-
1147 PM CDT THU JUL 10 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
NORTHEASTERN MONROE AND SOUTHERN JUNEAU COUNTIES...
AT 1140 PM CDT...SPOTTERS REPORTED STREET FLOODING IN TOMAH.
AT 1145 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH TORRENTIAL RAINFALL...RESULTING IN
THE POTENTIAL FOR FLASH FLOODING ACROSS THE WARNED AREA. LOCATIONS
WITH THE GREATEST RISK OF FLASH FLOODING INCLUDE TOMAH...MAUSTON AND
NEW LISBON...AND WILL AFFECT THE LEMONWEIR RIVER AND SEVERAL OF
ITS SMALLER TRIBUTARIES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS. MOST FLOOD RELATED DEATHS OCCUR AT NIGHT. IF
FLOODING IS OBSERVED ACT QUICKLY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER
CAN CARRY AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND
PICKUPS. REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4364 8979 4364 8995 4391 9061 4415 9048
4397 8996 4390 8997 4387 8995 4377 8984
TIME...MOT...LOC 0445Z 180DEG 0KT 4395 9031
$$
MW000
WGUS73 KARX 110624
FFSARX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
124 AM CDT FRI JUL 11 2008
WIC057-081-110715-
/O.CON.KARX.FF.W.0030.000000T0000Z-080711T0715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JUNEAU WI-MONROE WI-
124 AM CDT FRI JUL 11 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM CDT FOR
NORTHEASTERN MONROE AND SOUTHERN JUNEAU COUNTIES...
AT 123 AM CDT...RADAR SHOWED THAT ANOTHER ROUND OF THUNDERSTORMS...
SOME PRODUCING VERY HEAVY RAIN...WAS MOVING THROUGH THE AREA AGAIN.
LAW ENFORCEMENT OFFICIALS IN BOTH JUNEAU AND MONROE COUNTIES HAVE
NOT RECEIVED ANY REPORTS OF FLOODING RECENTLY...BUT THIS NEXT BATCH
OF RAIN COULD BRING FLOODING CONCERNS AGAIN. THEREFORE THE WARNING
WILL REMAIN IN EFFECT.
LOCATIONS WITH THE GREATEST RISK OF FLASH FLOODING INCLUDE TOMAH...
MAUSTON AND NEW LISBON...AS WELL AS THE LEMONWEIR RIVER AND SEVERAL
OF ITS SMALLER TRIBUTARIES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOOD AND FLOOD DAMAGE. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES...AND AT NIGHT. DO NOT DRIVE YOUR VEHICLE INTO AREAS
WHERE THE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY
AWAY MOST VEHICLES INCLUDING SPORT UTILITY VEHICLES AND PICKUPS.
REMEMBER...TURN AROUND DONT DROWN.
LAT...LON 4364 8979 4364 8995 4391 9061 4415 9048
4397 8996 4390 8997 4387 8995 4377 8984
TIME...MOT...LOC 0620Z 180DEG 0KT 4395 9031
$$
MWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:17 PM CDT, 8 hours 56 minutes earlier.
Area forecast discussion, Jul 10, 2:17 PM CDT, 8 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 217 PM CDT THU JUL 10 2008 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA AND SEVERE THREATS TONIGHT THRU FRIDAY NIGHT...HEAT INDICES ON FRIDAY. 18Z DATA ANALYSIS HAD LOW PRESSURE CENTERED OVER EASTERN MT WITH TROUGHING TO THE SOUTH INTO CO AND A WARM FRONTAL BOUNDARY TO THE SOUTHEAST ACROSS ND TO CENTRAL MN/SOUTHERN WI. WARM...UNSTABLE AIRMASS...WITH LAPS SFC BASED CAPE IN THE 1.5K TO 3.5K J/KG RANGE... SOUTH OF THIS BOUNDARY ACROSS SOUTHERN MN/MUCH OF IA. THIS AIRMASS FEEDING/LIFTING INTO A COUPLE OF CONVECTIVE COMPLEXES EARLY THIS AFTERNOON. ONE LESSER ORGANIZED OVER EASTERN IA/SOUTHERN WI/NORTHERN IL...BUT STILL GENERATING STRONG TO SEVERE STORMS JUST SOUTH OF THE FORECAST AREA. THE OTHER...MORE ORGANIZED AND DROPPING SOUTHEAST ALONG THE BOUNDARY...GENERATING SEVERE STORMS WITH LARGE HAIL/ DAMAGING WINDS NEAR KMSP. THIS COMPLEX OF STORMS ABOUT TO MOVE SOUTHEAST ACROSS THE FORECAST AREA DURING THE MID AFTERNOON HOURS. NO ISSUES NOTED WITH 10.12Z NAM/GFS INITIALIZATIONS. NAM/GFS SOLUTIONS QUITE SIMILAR FOR TONIGHT INTO SUN NIGHT...BUT FOR SOME USUAL MESO-SCALE/CONVECTION DIFFERENCES. GFS LOOKS TO SUFFER CONVECTIVE FEEDBACK OVER WI TONIGHT...WITH A 53 UNIT VORTICITY MAXIMA OVER EAST CENTRAL WI AT 06Z. DPROG/DT OF 500MB HGTS AT 10.12Z SHOWED NAM/GFS WITH RATHER GOOD RUN-TO-RUN CONSISTENCY AND LITTLE TRENDING FROM THEIR 09.12Z AND 08.12Z RUNS. AT THE SURFACE... FRONTAL PASSAGE FRI NIGHT LOOKS HAVE TRENDED ABOUT 3HRS SLOWER THAN THE RUNS OF 09.12Z...WHICH IS NOW VERY SIMILAR TO THE TIMING OF THE ECMWF/UKMET RUNS. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED NAM/GFS REASONABLE WITH THE SFC MASS FIELDS ACROSS THE NORTH CENTRAL CONUS. A BLEND OF NAM/GFS LOOKED BEST WITH THE 12Z-18Z PRECIP ACROSS THE CENTRAL CONUS...WHILE NAM RUNS OF 09.12Z THRU 10.12Z WERE BETTER WITH THE CONVECTIVE COMPLEX/PRECIP ACROSS MN THIS MORNING. PER WV IMAGERY...BOTH MODELS APPEAR REASONABLE WITH THE SHORTWAVE FEATURES ACROSS CAN/NORTHERN CONUS. LEANED TOWARD NAM THIS CYCLE WITH ITS BETTER PERFORMANCE ON UPPER MIDWEST CONVECTION THE PAST 24HRS AND GFS LOOKING TO DEVELOP CONVECTIVE FEEDBACK TONIGHT. HOWEVER...BEYOND TONIGHT FAVORING ONE OVER THE OTHER LOOKS TO HAVE LITTLE IMPACT ON THE SENSIBLE WEATHER. SHORT TERM FORECAST CONFIDENCE AVERAGE TO GOOD THIS CYCLE. IN THE SHORT TERM...DISTANCE-SPEED TOOL APPLIED TO CONVECTION JUST NORTHWEST OF THE FORECAST AREA HAS IT SOUTHEAST OF THE FORECAST AREA BY THIS EVENING. HOWEVER...THIS COMPLEX WILL LAY OUT AN OUTFLOW BOUNDARY TO ITS SOUTHWEST/ENHANCE THE WARM FRONTAL BOUNDARY ALREADY IN PLACE. SOUTH SFC FLOW AND SOUTHWEST 850MB FLOW OF MOIST UNSTABLE AIR WILL CONTINUE INTO/OVER THIS BOUNDARY TONIGHT. RAISED SHRA/TSRA CHANCES MOST AREAS...ESPECIALLY THIS EVENING WITH GREATER LINGERING INSTABILITY AND A PORTION OF THE LOW LEVEL JET POINTED AT THE AREA. THE WARM FRONT/OUTFLOW BOUNDARY LIFTS NORTH OF THE AREA LATER TONIGHT/FRI MORNING. LITTLE REMAINS FOR A FOCUS FOR CONVERGENCE/ LIFT/CONVECTIVE INITIATION OVER THE AREA FOR MUCH OF FRI. A VERY WARM/MOIST/UNSTABLE AIRMASS WILL BE IN PLACE ACROSS THE AREA FOR FRI WITH MODEL SOUNDINGS INDICATING LITTLE IN THE WAY OF CAPPING ALOFT. ARX WRF...GFS...SREF INDICATING BROAD SOUTHERLY FLOW AND WEAK SFC- 850MB IN THIS AIRMASS...WITH LACK OF A CAP AND MIXED LAYER CAPES OF 1.5K TO 2.5K J/KG MAY BE ENOUGH TO INITIATE CONVECTION IN THE WARM SECTOR DURING THE AFTERNOON. ADDED A SMALL TSRA CHANCE TO FRI AFTERNOON FOR NOW. AIRMASS OVER THE AREA ON FRI WILL BE VERY WARM/MUGGY. COMBINATION OF TEMPS IN THE UPPER 80S/LOWER 90S AND DEW POINTS IN THE UPPER 60S/ LOWER 70S WILL PUSH HEAT INDICES INTO THE 95-100 DEGREE RANGE. ANY FURTHER RISE OF EITHER THE DEW POINTS OR TEMPS WOULD SEND INDICES INTO ADVISORY RANGE. MID CREW WILL HAVE TO CONTINUE TO EVALUATE LATEST TEMP/DEW POINT TRENDS AND NEED FOR HEAT ADVISORY FRI AFTERNOON. BY FRI NIGHT...A VIGOROUS UPPER TROUGH/SHORTWAVE MOVING ACROSS SOUTHERN CAN AND SFC LOW LIFTING OUT OF THE NORTHERN PLAINS WILL DRIVE A STRONG COLD FRONT WILL BE PUSHING INTO THIS AIRMASS DURING THE AFTERNOON...BUT WEST OF THE FORECAST AREA. FRONT EXPECTED TO TRIGGER A LINE OF STRONG/SEVERE STORMS DURING THE AFTERNOON ACROSS WESTERN MN/IA. LATEST MODEL/ ENSEMBLE CONSENSUS HAS THE FRONT MOVING INTO THE FORECAST AREA AFTER 03Z SAT. SLIGHT RISK SEVERE CENTERED ON FRI EVENING STILL ON TRACK...SEE SWODY2 FOR MORE DETAILS. HOWEVER... THE SLIGHTLY SLOWER FRONTAL TIMING MAY SPARE THE FORECAST AREA THE BRUNT OF SEVERE STORM POTENTIAL ACCOMPANYING THIS FRONTAL PASSAGE... WITH CAPE BEGINNING TO DIMINISH DURING THE MID EVENING HOURS. FRONT USHERS COOLER...DRIER...STABLE AIRMASS ACROSS THE AREA FOR THE WEEKEND. DEW POINTS FOR MUCH OF SAT THRU SUN NIGHT EXPECTED TO BE IN THE 50S PERHAPS SOME UPPER 40S...FOR A MUCH MORE COMFORTABLE... QUIETER WEEKEND WEATHER-WISE. PREVIOUS FORECAST INCLUDED A SMALL -SHRA/-TSRA CHANCE OVER THE NORTHEAST END OF THE FORECAST AREA FOR SUN AFTERNOON. THIS CONTINUES TO LOOK REASONABLE WITH MODEL SOUNDING SHOWING SOME WEAK INSTABILITY WITH DIURNAL WARMING UNDER THE 850- 700MB COLD POOL. GENERALLY FAVORED A BLEND OF GFS-MAV/NAM-MET MOS LOWS FOR TONIGHT/ FRI NIGHT/SAT NIGHT. FAVORED WARMER GFS GUIDANCE HIGHS FRI. GUIDANCE HIGHS SIMILAR AND LOOK REASONABLE FOR SAT. USED A BLEND OF 10.12Z GFS MEX...10.00Z GFS ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS SUN/SUN NIGHT. .LONG TERM...MONDAY THROUGH THURSDAY 10.00Z MEDIUM RANGE MODELS/ENSEMBLE MEAN IN REASONABLY GOOD AGREEMENT WITH EACH OTHER AND THEIR PREVIOUS RUNS FOR THE MON THRU THU PERIOD. FORECAST CONFIDENCE IN THE LONG TERM ON THE GOOD SIDE THIS CYCLE. TREND LOOKS TO BE TOWARD A BIT STRONGER SHORTWAVE TROUGH ACROSS CENTRAL CAN ON TUE...BUT THIS WELL NORTH OF THE FORECAST AREA. CANADIAN HIGH DRIFTS OVER THE AREA MON...MOVING EAST OF THE AREA TUE. SOUTHERLY RETURN FLOW SPREADS ACROSS THE AREA TUE WITH AN INCREASE OF SFC-850MB MOISTURE. MOISTURE/INSTABILITY AXIS REMAINS WEST OF THE FORECAST AREA UNTIL TUE NIGHT...THUS MON/TUE LOOKING DRY. RIDGING ALOFT FLATTENS FOR MID-WEEK WITH STRONGER TROUGHING DEVELOP IN THE NORTHERN PLAINS FOR WED/THU. SFC-850MB TROUGH/FRONT SLIDES INTO/ ACROSS THE AREA DURING THIS PERIOD...WITH MOISTURE/ INSTABILITY CONTINUING TO INCREASE ACROSS THE AREA AHEAD OF THESE FEATURES. SHRA/TSRA CHANCES INCREASE FROM TUE NIGHT INTO THU...AND PREVIOUS GRID-SET ALREADY HAD MUCH OF THIS RATHER WELL DETAILED. TEMPERATURES START THE PERIOD BELOW NORMAL ON MON...RETURNING TO NEAR/ABOVE NORMAL IN THE SOUTHERLY FLOW FOR TUE-THU. USED A BLEND OF GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE FOR HIGHS/LOWS THRU THE PERIOD. && .AVIATION...TONIGHT AND FRIDAY THUNDERSTORMS MOVING INTO THE AREA AT THE BEGINNING OF THE PERIOD... AND PERIODIC THUNDER SHOULD IMPACT TAF SITES THROUGH REMAINDER OF THE AFTERNOON. AFTER COMPLEX MOVES THROUGH...SHOULD SEE DRY WEATHER...HOWEVER IT IS POSSIBLE FOR MORE SHOWERS/STORMS TO DEVELOP LATE TONIGHT/EARLY FRIDAY MORNING ALONG BOUNDARY FORMED FROM TODAY/S STORMS. THIS IS QUITE UNCERTAIN AT THIS POINT SO CONTINUED TO JUST MENTION CB/S IN THE TAFS. WHILE BOUNDARY LAYER WILL BE VERY MOIST... DEWPOINTS MID TO UPPER 60S AND LOW TEMPERATURES AROUND 70 DEGREES... NIGHT-TIME INVERSION WILL DEVELOP. THINKING IS THAT VISIBILITIES WILL BE REDUCED AT LEAST TO MVFR CATEGORY FOR A FEW HOURS IN THE MORNING. THEN...DRY FOR MUCH OF THE DAY FRIDAY...HOWEVER STRONG COLD FRONT WILL TRACK ACROSS THE TAF SITES FRIDAY EVENING. THIS FRONT WILL CAUSE THE DEVELOPMENT OF THUNDERSTORMS...SOME MAY BE STRONG TO SEVERE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && AVIATION..........BROOKS SHORT/LONG TERM...RRS
Hazardous weather outlook, Jul 10, 5:54 PM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 554 PM CDT THU JUL 10 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-111000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 554 PM CDT THU JUL 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP OVERNIGHT. A FEW OF THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAIN BEING THE MAIN THREATS. THERE DOES NOT APPEAR TO BE AN ORGANIZED HIGHER THREAT FOR SEVERE STORMS OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...VERY WARM TEMPERATURES SHOULD INHIBIT THUNDERSTORM DEVELOPMENT UNTIL LATE IN THE DAY...WHEN STORMS ARE EXPECTED TO INITIATE ALONG A COLD FRONT APPROACHING THE AREA. FAVORABLE INSTABILITY AND WIND PROFILES SUPPORT A DISTINCT POSSIBILITY FOR SEVERE STORMS. THIS IS ESPECIALLY TRUE WEST OF THE MISSISSIPPI RIVER. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES WOULD BE THE PRIMARY THREATS. THE MOST FAVORABLE TIME SHOULD BE FRIDAY EVENING AND PERHAPS THE EARLY MORNING HOURS OF SATURDAY...ALTHOUGH THE ISOLATED TORNADO POTENTIAL FAVORS FRIDAY EVENING. EXCESSIVE HEAT AND HUMIDITY IS EXPECTED TO BE A FACTOR FRIDAY...WITH HEAT INDICES OF 95 TO 100 DURING THE AFTERNOON AND EARLY EVENING. THUNDERSTORM CHANCES RETURN TUESDAY AND TUESDAY NIGHT. AT THIS TIME...THERE WAS TOO MUCH UNCERTAINTY TO DETERMINE THE SEVERE STORM POTENTIAL IN THIS TIME PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED OVERNIGHT WITH ISOLATED THUNDERSTORM ACTIVITY. SPOTTER GROUPS SHOULD MONITOR FOR UPDATES FRIDAY NIGHT...ACTIVATION MAY BE NEEDED...ESPECIALLY WEST OF THE MISSISSIPPI RIVER. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON/BROOKS/BAUMGARDT
In the hours before
Local storm report, Jul 10, 10:28 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1028 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 PM HAIL STRUM 44.55N 91.39W
07/10/2008 E1.00 INCH TREMPEALEAU WI TRAINED SPOTTER
SOUTH SIDE OF STRUM
&&
TMSLocal storm report, Jul 10, 10:32 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1032 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HAIL 6 NW NEW LISBON 43.94N 90.25W
07/10/2008 E1.00 INCH JUNEAU WI LAW ENFORCEMENT
CAMP DOUGLAS
&&
TMSLocal storm report, Jul 10, 10:35 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1035 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL 5 S WARRENS 44.06N 90.50W
07/10/2008 E1.00 INCH MONROE WI AMATEUR RADIO
1031 PM HAIL TOMAH 43.99N 90.50W
07/10/2008 E1.00 INCH MONROE WI AMATEUR RADIO
&&
TMSLocal storm report, Jul 10, 10:42 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1042 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 2 NW NEW LISBON 43.90N 90.19W
07/10/2008 E0.88 INCH JUNEAU WI PUBLIC
1035 PM HAIL 1 NE NEW LISBON 43.89N 90.15W
07/10/2008 E0.75 INCH JUNEAU WI LAW ENFORCEMENT
&&
TMSLocal storm report, Jul 10, 10:46 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1046 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM HAIL 7 W MAUSTON 43.80N 90.22W
07/10/2008 E0.75 INCH JUNEAU WI AMATEUR RADIO
&&
TMSLocal storm report, Jul 10, 10:59 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1059 PM CDT THU JUL 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1051 PM HAIL 5 ENE SPARTA 43.97N 90.72W
07/10/2008 E0.75 INCH MONROE WI AMATEUR RADIO
FORT MC COY
1052 PM HAIL 10 SE MAUSTON 43.70N 89.94W
07/10/2008 E0.75 INCH JUNEAU WI AMATEUR RADIO
I94E FROM MILE MARKERS 73-76 NEAR LYNDON STATION
&&
TMSThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 9:36 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 69 min |
| Jul 10, 9:50 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 55 min |
| Jul 10, 10:01 PM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 59 min |
| Jul 10, 10:28 PM CDT | Severe Thunderstorm Warning | ARX | Juneau | 62 min |
| Jul 10, 10:43 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 62 min |
| Jul 10, 11:29 PM CDT | Severe Thunderstorm Warning | ARX | Adams, Juneau | 61 min |
| Jul 10, 11:52 PM CDT | Severe Thunderstorm Warning | ARX | Jackson | 53 min |
| Jul 11, 12:25 AM CDT | Flash Flood Warning | ARX | Jackson, Monroe | 2 hr |
| Jul 11, 1:28 AM CDT | Severe Thunderstorm Warning | ARX | Clark, Jackson | 47 min |
| Jul 11, 2:15 AM CDT | Flash Flood Warning | ARX | Juneau, Monroe | 3 hr |
| Jul 11, 5:12 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 22 min |
| Jul 11, 7:30 AM CDT | Areal Flood Warning | ARX | Juneau, Monroe | 6 hr |
| Jul 11, 1:31 PM CDT | Areal Flood Warning | ARX | Juneau, Monroe | 8 hr |
Nearby
Flash Flood Warnings in Wisconsin, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.